Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 201, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 19, 2016, 11:08 PM EDT for 4 counties in Virginia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 11:08 PM EDT (03:08 UTC)
- Expired
- Jul 20, 2016, 12:15 AM EDT
- In force
- 67 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Campbell County, VA, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
406
WUUS51 KRNK 200308
SVRRNK
VAC031-037-083-143-200415-
/O.NEW.KRNK.SV.W.0201.160720T0308Z-160720T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1108 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
CAMPBELL COUNTY IN CENTRAL VIRGINIA...
NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 1215 AM EDT
* AT 1107 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EVINGTON TO GLADYS TO SPRING MILLS...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
BROOKNEAL...
CHARLOTTE COURT HOUSE...
PHENIX...
AND MT AIRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3690 7887 3687 7926 3726 7929 3730 7916
3734 7897 3724 7892 3724 7886 3721 7885
3721 7880 3706 7860
TIME...MOT...LOC 0307Z 325DEG 12KT 3721 7924 3715 7910 3722 7893
HAIL...1.00IN
WIND...60MPH
$$
RAB2 follow-up statements
434
WWUS51 KRNK 200359
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1159 PM EDT TUE JUL 19 2016
VAC031-037-083-143-200415-
/O.CON.KRNK.SV.W.0201.000000T0000Z-160720T0415Z/
CHARLOTTE VA-PITTSYLVANIA VA-CAMPBELL VA-HALIFAX VA-
1159 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR NORTHWESTERN CHARLOTTE...NORTHEASTERN
PITTSYLVANIA...SOUTHEASTERN CAMPBELL AND NORTHWESTERN HALIFAX
COUNTIES...
AT 1158 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LONG ISLAND TO NEAR BROOKNEAL TO NEAR WREN...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BROOKNEAL...
CHARLOTTE COURT HOUSE...
PHENIX...
MT AIRY...
AND RED HOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3690 7887 3687 7926 3715 7922 3716 7910
3715 7901 3716 7892 3721 7885 3721 7880
3706 7860
TIME...MOT...LOC 0358Z 325DEG 12KT 3708 7913 3702 7899 3709 7882
HAIL...<.75IN
WIND...60MPH
$$
RAB063
WWUS51 KRNK 200408
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1208 AM EDT WED JUL 20 2016
VAC031-037-083-143-200417-
/O.EXP.KRNK.SV.W.0201.000000T0000Z-160720T0415Z/
CHARLOTTE VA-PITTSYLVANIA VA-CAMPBELL VA-HALIFAX VA-
1208 AM EDT WED JUL 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN
CHARLOTTE...NORTHEASTERN PITTSYLVANIA...SOUTHEASTERN CAMPBELL AND
NORTHWESTERN HALIFAX COUNTIES WILL EXPIRE AT 1215 AM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN WILL PERSIST IN THIS AREA FOR ANOTHER 30
MINUTES OR SO.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3690 7887 3687 7926 3715 7922 3716 7910
3715 7901 3716 7892 3721 7885 3721 7880
3706 7860
TIME...MOT...LOC 0407Z 325DEG 12KT 3706 7911 3700 7897 3707 7880
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 11:00 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 19, 11:00 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1100 PM EDT Tue Jul 19 2016 .SYNOPSIS... A weak cold front will drift southeast across the region this evening before passing into the Carolinas overnight. Weak high pressure follows the front with drier weather for much of the remainder of the week. && .NEAR TERM /THROUGH WEDNESDAY/... As of 1100 PM EDT Tuesday... Some of the latest model guidance offer a resurgence of shower and thunderstorm activity across parts of the region through 200 AM EDT Wednesday. Given the latest radar trends, am inclined to give additional credence to this. Have increased precipitation chances across the region a bit for a slightly longer time than had been previously advertised. As of 930 PM EDT Tuesday... Very difficult to tell exactly where the weak front lies as convective outflow boundaries have contaminated the low-level wind field. Soundings and wind fields suggest it is near the Blue Ridge. Earlier round of strong to severe convection has subsided, but as HRRR suggested, we may not be completely done yet. CAPES are still 1000-2000 j/kg across the Piedmont and DCAPES are still well over 1000 j/kg in this same region. There is quite a gradient in PWATS across the region this evening with less than an inch on the 00Z RNK sounding to well over an inch east and south of the Blue Ridge. Have left some low end slight chance pops across much of the CWA through 06Z, then keep mainly east of the Blue Ridge there after, dropping to below 15% before daybreak. Will be monitoring trends as additional changes may be needed. No significant changes needed to T/Td grids at this time. As of 339 PM EDT Tuesday... Previous updated for higher pops/stronger storms to reflect issuance of severe thunderstorm watch 398 for counties east of the Blue Ridge through early this evening. Surface front currently drifting through the extreme northern portion of the area should finally spill south and through the region after sunset. Ahead of the boundary still seeing the potential for at least scattered deeper convection but so far limited via weak northwest downslope flow, and earlier mid deck that slowed the onset of instability over the west. Latest HRRR continues to suggest that the current convergence area heading off east/southeast of the Blue Ridge to push southeast in the next few hours with only widely scattered coverage through about midnight and mainly north-east. This looks basically on track given overall weak instability and lack of much cloud development across the west where drier air aloft continues to invade on better nw flow aloft. Think mostly scattered pops for the most part which may be too much over the northwest sections before only having isolated coverage southeast overnight ahead of the dewpoint boundary. Likely still moist enough in the valleys for fog late, otherwise clearing overnight with lows low/mid 60s west to upper 60s east. Weak high pressure builds to the north on Wednesday with good drying seen aloft in forecast soundings across the region. Added dry entrainment should also help dry out the low levels enough to avoid convection except perhaps the higher ridges down in the mountains of northwest NC. Thus left in a token shower pop there given decent instability and weak late day convergence between easterly flow in the lee of the ridges, and weak northwest/variable trajectories over the west. Otherwise should be mainly sunny under weak subsidence and slightly less humid with dewpoints falling a bit espcly north and west. Highs still around 90 Blue Ridge east and low/mid 80s rest of the mountains, as heating of dry air should offset any weak/brief cooling seen aloft behind the front. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 230 PM EDT Tuesday... The northern trof over the northeastern part of the country will dip a bit further south as the broad upper ridge over the central part of the country begins to flatten out. This will bring us seasonably warm temperatures for Thursday as high pressure moves into the middle Atlantic region, though there will still be a chance for some scattered orographically forced convection mainly along the Blue Ridge. Then as the high moves off to the east we will get back into southerly flow as a frontal boundary approaches from the northwest. This will allow the heat and humidity to build throughout the weekend with air temperatures reading the middle/upper 90s and heat index values approaching 110 for locations in the piedmont, a bit cooler in the elevations along and west of the Blue Ridge. Also worth noting is that temperatures at night will remain warm with lower/middle 70s east of the Ridge so there will be little opportunity for folks to recover from the heat of the day. Definitely important to take breaks from the heat and remain well hydrated in the days ahead. Our chances for thunderstorms will also be increasing in the warm and unstable environment, but dynamic forcing is weak so any severe threat seems limited to pulse activity and very heavy rain as precipitable water values start creeping above 1.5 inches as we head into the first part weekend. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 230 PM EDT Tuesday... By Sunday the upper pattern will have transitioned to a quasi zonal regime with the jet stream riding well to our north. This will keep us in the heat and humidity through the first part of next week. The zonal flow will result in little push to get fronts trough the region and as a result, a washed out frontal boundary combined with a lee/thermal trof will keep an elevated chance for thunderstorms across the region on Sunday, followed by another weak front moving in from the northwest and continuing our chances for thunderstorms as it washes out over the area Tuesday. Air temperatures and heat index values will remain at hazardous levels on Sunday especially across the piedmont, with only a slight tempering of the heat through the first part of next week. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... As of 800 PM EDT Tuesday... Weak cool front drifting southward through the CWA, but very diffuse and difficult to find given several residual convective outflow boundaries across the region. Best analysis is that it is along or near the Blue Ridge. Isolated strong to severe convection has all now moved south of the CWA. HRRR tries to bring convection back into the eastern part of the CWA from the Shenandoah Valley and central VA area, but this is questionable. Too much uncertainty to indicate in any TAF sites at this point. For Wed...upper ridge from the central U.S. will continue to build eastward resulting in increasing subsidence. With the front south of the area this should finally yield a mostly convection free day. The only area to watch would be far SW VA and perhaps the NW NC mountains, but not at any of the TAF sites. Otherwise, the only real concern will be potential for fog overnight/early Wed. Confidence in this occurring is fairly low given lack of rainfall in/near TAF sites late today and drier air advecting southward. Have left fog in TAFs as earlier advertised...but confidence in less than 50% at this point. Winds will be light northwest through the period, mostly less than 5kts. Extended aviation discussion... Strong high pressure aloft will bridge east across the region Thursday into next weekend. Cant totally rule out an isolated storm each afternoon/evening through the period but appears overall VFR outside of the typical late night valley fog in spots. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH NEAR TERM...DS/JH/RAB SHORT TERM...MBS LONG TERM...MBS AVIATION...JH/RAB
Hazardous weather outlook, Jul 19, 3:38 PM EDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 338 PM EDT TUE JUL 19 2016 NCZ001>006-018>020-VAZ009>020-022>024-032-033-043-201945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-HENRY- 338 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT INTO EARLY THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-WVZ042>044-507-508-201945- TAZEWELL-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 338 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED STRONG THUNDERSTORMS COULD OCCUR THIS AFTERNOON INTO EARLY THIS EVENING WITH LOCALLY STRONG WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ034-035-044>047-058-059-201945- BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 338 PM EDT TUE JUL 19 2016 ...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES OF 100 TO 105 DEGREES OR HIGHER COULD OCCUR OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING.
In the hours before
Local storm report, Jul 19, 7:33 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
733 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG WALNUT COVE 36.29N 80.14W
07/19/2016 STOKES NC 911 CALL CENTER
THUNDERSTORM WINDS RESULTED IN NUMEROUS TREES DOWN WITHIN
THE COMMUNITY OF WALNUT COVE.
&&
JMORROWLocal storm report, Jul 19, 7:34 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
734 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG MEADOWS 36.37N 80.18W
07/19/2016 STOKES NC 911 CALL CENTER
THUNDERSTORM WINDS RESULTED IN SEVERAL TREES DOWN WITHIN
THE COMMUNITY OF MEADOWS IN STOKES COUNTY, NC.
&&
JMORROWLocal storm report, Jul 19, 8:07 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
807 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG 5 SSE BOONVILLE 36.17N 80.66W
07/19/2016 YADKIN NC 911 CALL CENTER
THUNDERSTORM WINDS DOWNED TWO TREES ALONG COUNTRY CLUB
ROAD.
&&
JMORROWSpecial weather statement, Jul 19, 10:30 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1030 PM EDT TUE JUL 19 2016 VAZ044-058-200330- HALIFAX-PITTSYLVANIA- 1030 PM EDT TUE JUL 19 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN PITTSYLVANIA AND WESTERN HALIFAX COUNTIES... AT 1030 PM EDT...A STRONG THUNDERSTORM WAS OVER MT AIRY...MOVING SOUTH AT 15 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH THIS THUNDERSTORM. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MT AIRY... INGRAM... CHALK LEVEL... CODY... AND ELMO. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3701 7934 3703 7907 3664 7899 3661 7933 TIME...MOT...LOC 0230Z 352DEG 11KT 3691 7921 RAB
Special weather statement, Jul 19, 10:47 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1047 PM EDT TUE JUL 19 2016
VAZ035-046-047-200345-
BUCKINGHAM-APPOMATTOX-AMHERST-
1047 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL APPOMATTOX...EASTERN
AMHERST AND WESTERN BUCKINGHAM COUNTIES...
AT 1047 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHIPMAN...MOVING
SOUTH AT 20 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAINFALL CAN BE
EXPECTED WITH THIS THUNDERSTORM. WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BUCKINGHAM...
AMHERST...
APPOMATTOX...
AND CLIFFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3734 7846 3733 7852 3737 7858 3740 7859
3733 7861 3737 7898 3743 7903 3742 7907
3739 7906 3740 7912 3743 7914 3779 7909
3772 7907 3768 7897 3754 7890 3754 7883
3763 7882 3764 7872 3770 7869 3741 7841
TIME...MOT...LOC 0247Z 344DEG 16KT 3776 7895
RABSpecial weather statement, Jul 19, 10:54 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1054 PM EDT TUE JUL 19 2016
VAZ011-013-014-200345-
MONTGOMERY-PULASKI-GILES-
1054 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PULASKI...CENTRAL GILES
AND WESTERN MONTGOMERY COUNTIES...AS WELL AS THE CITY OF RADFORD...
AT 1053 PM EDT...A STRONG THUNDERSTORM WAS NEAR
PEARISBURG...MOVING SOUTHEAST AT 15 MPH.
OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAINFALL CAN BE
EXPECTED WITH THIS THUNDERSTORM. WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
RADFORD...
PEARISBURG...
AND DUBLIN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3708 8027 3702 8035 3702 8038 3701 8039
3702 8041 3700 8042 3702 8043 3701 8044
3702 8045 3700 8046 3699 8047 3700 8048
3698 8049 3701 8052 3700 8052 3694 8060
3733 8078 3739 8064
TIME...MOT...LOC 0253Z 328DEG 13KT 3727 8066
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:30 PM EDT | Special Weather Statement | RNK | Pittsylvania | 60 min |
| Jul 19, 10:47 PM EDT | Special Weather Statement | RNK | Appomattox | 58 min |
| Jul 19, 10:54 PM EDT | Special Weather Statement | RNK | Giles, Montgomery, City of Radford | 51 min |
| Jul 19, 11:03 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 42 min |
| Jul 19, 11:16 PM EDT | Special Weather Statement | RNK | Buckingham | 44 min |
| Jul 19, 11:41 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 64 min |
| Jul 20, 12:30 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 60 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.